Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

Malignant tumor removed. Experiencing tingling sensation in liver. Should I reduce the dose of lopid?

User rating for this question
Very Good
Answered by

Practicing since : 2004
Answered : 1213 Questions
Hello. My fiance had a malignant tumor removed from his liver in 2004. He is fine but was prescribed LOPID one year ago for high cholesterol levels. (2 oer day, I don't know the dosage). He has recently been experiencing twinges in the liver area which he says feels the same as the pain he had in 2004. I am concerned because, since his liver has already been compromised, isn't it XXXXXXX for him to be taking any statins? Also, he is incarcerated, so I don't know the level of care he is getting. It can be spotty at best. He is 61 yrs old, 202 lbs and in otherwise excellent health. Can you please tell me if it is safe for him to reduce or eliminate his Lopid medicine?

Thank you so much,

Posted Sat, 13 Apr 2013 in Liver and Gall Bladder
Answered by Dr. Indranil Ghosh 47 minutes later
Thanks for writing in.

Lopid (gemfibrozil) is usually given at at dose of 1200 mg per day (2 tabs of 600 mg each per day), so he is getting the right dose. Liver function abnormalities are known to occur occasionally with gemfibrozil and hence routine monitoring of liver function tests (LFT) is recommended. You have not mentioned if these are routinely done in your fiancee and the results, if any.

As he has hereditary hyperlipidemia I would not recommend stopping the drug just like that. Certainly he needs investigations to find out the cause of his recent symptoms, which may include an ultrasound of the liver and LFT at the bare minimum.

Hope I have answered your query. I will be happy to answer any follow-up queries.
Best Wishes,
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor